This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am a 50-year old female. My doctor prescribed 20 mg of Paxil for me, and diagnosed minor depression, ie: tears, irritability, fear, etc. I had taken Welbutrin to stop smoking with awful side effects, but Paxil works fine. The problem? I can sleep at work, sitting up, anytime. I'm not tired, but the minute I get in bed...that's it. Also have blurred night vision. I decreased dosage to 10mg and things are better, but I still sleep too much. My gynecologist suggested 10mg of Prozac, and I would love to try it. The questions are: is it similar to Welbutrin, and #2. how long must I be off Paxil before taking Prozac? Can I take Paxil on a Tuesday, then switch to Prozac on Wednesday? I'm a fearful pill taker and would appreciate any advice!
I can understand your concerns about medications. It is not uncommon for Paxil to cause excessive sedation, which is unlikely to happen if you switch to Prozac. Like Paxil, Prozac is a Serotonin Specific Reuptake Inhibitor (SSRI), and is not structurally or chemically related to Wellbutrin. You can start Prozac the next day after your last dose of Paxil.
hi ann i know what your going through .i on paxil .i take 10mg. i sleep a lot thats not normal .i was on nightmare from hell .And believe me thats PROZAC. i was sucidal like having thoughts of killing myself. it was like someone was living in your body it was pure hell. alli could think of was dying actually i thought i was, i had to see a shrink. what a mess i was in .i have a lovely family i didnt want to see them.while i was on them. i said noway am i going through this i gave them a pitch.i on paxil now i have few side effects but nothing like that take care vicky
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.